Healthwise
To print: Use your web browser's print feature. Close this window after printing.

Medicines and Mouth Problems

Table of Contents


Topic Overview

Many prescription and nonprescription medicines can cause mouth problems. A few examples are:

Antibiotics may cause many mouth problems. If you have recently started an antibiotic and now have a mouth problem, suspect that the antibiotic is the cause. Do not stop taking the antibiotic. Call your doctor to see whether your antibiotic can be adjusted. Most problems will go away when you stop taking the antibiotic.


Credits for Medicines and Mouth Problems

Current as of: July 1, 2021

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine


Note: The "printer friendly" document will not contain all the information available in the online document. Some information (e.g. cross-references to other topics, definitions or medical illustrations) is only available in the online version.

© 1995-2021 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information.